Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 9:42 AM CDT for Labette County, Neosho County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 9:42 AM CDT (14:42 UTC)
- Expired
- Mar 31, 2008, 10:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 134 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 10:10 AM CDT | HAIL 1.75 | 2 Nne Parsons, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 31, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 31, 8:44 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 311442 SVRICT KSC099-133-311530- /O.NEW.KICT.SV.W.0017.080331T1442Z-080331T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 942 AM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS. SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 1030 AM CDT. * AT 939 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR DENNIS...OR 6 MILES NORTHWEST OF PARSONS... AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... DENNIS...PARSONS...SOUTH MOUND. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1442Z 244DEG 33KT 3741 9532 $$ KED
7 follow-up statements
000 WWUS53 KICT 311446 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 946 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 946 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 36 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWNS OF PARSONS AND SOUTH MOUND. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEASTERN KANSAS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1446Z 258DEG 31KT 3738 9527 $$ DARMOFAL
000 WWUS53 KICT 311451 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 950 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 950 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 948 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF PARSONS. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1450Z 262DEG 30KT 3735 9524 $$ CDB
000 WWUS53 KICT 311501 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1001 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 1001 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 31 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1501Z 265DEG 27KT 3734 9517 $$ CDB
000 WWUS53 KICT 311511 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 1010 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 1007 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 35 MPH. THE ORIGINAL STORM THAT PROMPTED THE WARNING HAS MOVED INTO CRAWFORD COUNTY. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF PARSONS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEAST KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1510Z 261DEG 33KT 3734 9524 $$ BOWMAN
000 WWUS53 KICT 311518 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1017 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 1017 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 1010 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SOUTH MOUND...OR 7 MILES NORTHEAST OF PARSONS...MOVING NORTHEAST AT 49 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF SOUTH MOUND. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEAST KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1517Z 247DEG 43KT 3741 9515 $$ BOWMAN
000 WWUS53 KICT 311523 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1022 AM CDT MON MAR 31 2008 KSC099-133-311530- /O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 1022 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT... AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SOUTH MOUND...OR 9 MILES NORTHEAST OF PARSONS...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEAST KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1522Z 254DEG 46KT 3741 9512 $$ CDB
000 WWUS53 KICT 311531 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1031 AM CDT MON MAR 31 2008 KSC099-133-311541- /O.EXP.KICT.SV.W.0017.000000T0000Z-080331T1530Z/ NEOSHO KS-LABETTE KS- 1031 AM CDT MON MAR 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1030 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEAST KANSAS. LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507 TIME...MOT...LOC 1523Z 254DEG 46KT 3740 9514 $$ BOWMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:08 AM CDT, 34 minutes earlier.
Area forecast discussion, Mar 31, 9:08 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 908 AM CDT MON MAR 31 2008 .UPDATE... A COLD FRONT CONTINUES PUSHING THROUGH THE FORECAST AREA. AT 14Z...IT WAS NEAR A JUNCTION CITY TO NEWTON TO ANTHONY LINE. PROFILER DATA SHOWING A HODOGRAPH THAT IS MORE CHARACTERISTIC OF A LINEAR FORCED CONVECTIVE MODE RIGHT ALONG THE FRONT. THAT SAID...OUT AHEAD OF THE FRONT BY 50+ MILES THE SHEAR HAS INCREASED /SIGNIFICANTLY AS SHOWN BY THE KSGF WSR-88D VWP DATA/. AS SUCH...THE HIGHEST CONFIDENCE FOR A TORNADO THREAT WOULD BE IN THE EXTREME EASTERN PORTION OF THE FORECAST AREA IN SOUTHEAST KANSAS. HAVE UPDATED THE GRIDS TO REFLECT THE LOCATION AND EXPECTED MOVEMENT OF THE FRONT THROUGHOUT THE DAY. KRC && .PREV DISCUSSION... /ISSUED 800 AM CDT MON MAR 31 2008/ UPDATE... AVIATION... 12Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU MANY CONCERNS THIS MORNING: 1) NUMEROUS TSRA...POSSIBLY SEVERE WITH GOLFBALL-SIZED HAIL AND 50 TO 60 MPH WINDS...TO CONTINUE TO MOVE NE35KTS ACROSS KCNU TERMINAL THIS MORNING. MORE TSRA...POSSIBLY SEVERE...ARE LIKELY FROM MIDDAY THRU LATE AFTERNOON AS A STRONG COLD FRONT SURGES SE ACROSS SE KS. THE COLD FRONT WILL MOVE THROUGH KCNU 20Z-22Z...DURING THIS PERIOD S/SE WINDS 15-20KTS WILL SHIFT TO THE NW AT VERY SIMILAR SPEEDS. 2) IFR/LIFR CEILINGS WILL PLAGUE KRSL...KSLN & KHUT THRU 17Z...AT WHICH TIME CEILINGS WILL IMPROVE INTO MVFR CATEGORY WITH VFR CEILINGS EXPECTED 20Z. THRU 14Z-15Z...IFR/LIFR VSBYS ARE LIKELY IN THE WAKE OF COLD FRONTAL PASSAGE...WITH VSBYS RAPIDLY IMPROVING THEREAFTER. PREV DISCUSSION... /ISSUED 330 AM CDT MON MAR 31 2008/ DISCUSSION... TODAY: MAIN FOCUS IS ON THE SEVERE WEATHER THREAT. MODELS CONTINUE TO SHOW INCREASING CAPES ACROSS SOUTH CENTRAL KS TOWARDS DAYBREAK...WITH POTENTIAL FOR STORMS TO BECOME INCREASINGLY SURFACE BASED. 1200 UTC GLOBAL FORECAST SYSTEM MODEL BUFR SOUNDING AT ICT HAS ABOUT 3200 J/KG CONVECTIVE AVAILABLE POTENTIAL ENERGY WITH MEAN PARCEL AND NO CONVECTIVE INHIBITION. BRISK LOW LEVEL JET ADDED FAIRLY IMPRESSIVE LOW LEVEL CURVE TO HODOGRAPH...ALTHOUGH 0-3KM CONVECTIVE AVAILABLE POTENTIAL ENERGY IS LESS THAN OPTIMAL. EXPECT INCREASE IN INTENSITY AND COVERAGE THROUGH DAYBREAK. GIVEN RATHER SPARCE CONVECTIVE INHIBITION...DOUBT THAT STORMS WILL COMPLETELY STOP EVEN AFTER LOW LEVEL JET SUBSIDES. POTENTIAL FOR SURFACE BASED STORMS LATE MORNING EAST OF I-35 AND SHIFTING INTO SOUTHEAST KS DURING THE AFTERNOON. BELIEVE TORNADO THREAT WILL INCREASE LATE MORNING ALONG/AHEAD OF FRONT. RAPID DRYING IN THE WAKE OF THE FRONT WILL ALLOW SOME SUNSHINE AND RECOVERY TO TEMPERATURES. TONIGHT-TUE: SPED UP TIMING OF BACK EDGE OF PRECIPITATION JUST A BIT. PRECIPITATION CHANCES SHOULD END QUICKLY AFTER 0000 UTC IN EXTREME SOUTHEAST KS. RATHER CHILLY NIGHT ACROSS CENTRAL KS WITH WINDS DECREASING. RELATIVELY QUITE OTHERWISE. WED-THU: RATHER TRICKY FORECAST WITH A RELATIVELY WIDE RANGE OF SOLUTIONS TO CHOOSE FROM. THERE HAS BEEN CONSIDERABLE VARIABILITY IN RUN TO RUN SOLUTIONS...ALTHOUGH WITH RESPECT TO MOISTURE AND 850MB TEMPERATURES...EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL HAS BEEN A BIT MORE CONSISTENT OVER THE LAST SEVERAL RUNS. DO NOT BELIEVE THE RAPID INFLUX OF MOISTURE PROGNOSTICATED BY GLOBAL FORECAST SYSTEM MODEL...BELIEVE IS HAS MOISTENED THE 850MB LAYER DUE TO THE UPSLOPE COMPONENT WELL NORTH OF TRUE 850MB FRONT. GIVEN THAT THE 850MB FLOW ONLY TURNS TO THE SOUTH AROUND 1200 UTC...FIND IT HARD TO BELIEVE THAT SUBSTANTIAL MOISTURE WILL BE THAT FAR INTO THE FORECAST AREA BY 0000 UTC THU. HAVE RELUCTANTLY BUMPED UP PROBABILITY OF PRECIPITATION IMMEDIATELY ALONG OK BORDER FOR CONSISTENCY. WITH ADDITIONAL SUNSHINE ANTICIPATED ON WED...BUMPED UP TEMPERATURES JUST A BIT. WITH INCREASE IN CLOUDS/PRECIPITATION WED NIGHT AND THU HAVE BUMPED TEMPERATURES DOWN A BIT FOR THU. HOWEVER CONSIDERABLE UNCERTAINTY IN TEMPERATURES WITH FRONT LIKELY IN THE VICINITY OF OK BORDER THU AFTERNOON. FRI-SUN: NO CHANGES TO PREVIOUS FORECAST.-HOWERTON AVIATION... 0600 UTC TAF UPDATE...SCATTERED TO MORE NUMEROUS THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN AND CENTRAL KANSAS OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD CEILINGS AND PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF THE REGION OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD CEILINGS WILL BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST ACROSS THE AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE STATE. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 37 55 36 / 40 0 0 10 HUTCHINSON 46 35 51 35 / 10 0 0 10 NEWTON 62 34 51 35 / 50 0 0 10 ELDORADO 62 36 53 37 / 90 10 0 10 WINFIELD-KWLD 64 39 56 40 / 90 10 0 10 RUSSELL 42 31 49 36 / 10 0 0 10 GREAT BEND 42 32 50 35 / 10 0 0 10 SALINA 45 34 50 37 / 10 0 0 10 MCPHERSON 48 34 50 35 / 10 0 0 10 COFFEYVILLE 75 43 57 39 / 90 20 0 0 CHANUTE 70 39 53 38 / 90 20 0 0 IOLA 69 38 51 37 / 90 10 10 10 PARSONS-KPPF 73 41 55 38 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 9:42 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 942 AM CDT MON MAR 31 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 942 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO SURGE THROUGH EASTERN KANSAS DURING THE REMAINDER OF THE MORNING AND EARLY THIS AFTERNOON. SOME STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THIS FRONT. THE BULK OF THE STORMS WILL OCCUR IN MAINLY EAST OF A EUREKA TO SEDAN LINE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT A COUPLE OF TORNADOES CANNOT BE RULED MAINLY SOUTHEAST OF A CHANUTE TO CEDAR VALE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THE STORMS MAY BE STRONG ON THURSDAY...GENERALLY SOUTH OF A LINE FROM HUTCHINSON TO EUREKA TO IOLA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING ACROSS AREAS MAINLY EAST OF A EUREKA TO SEDAN LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/HOWERTON
In the hours before
Local storm report, Mar 31, 6:49 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM NON-TSTM WND GST 8 N SEDAN 37.24N 96.18W
03/31/2008 E60 MPH CHAUTAUQUA KS TRAINED SPOTTER
OCCASIONAL GUSTS WITH LIGHT RAIN IN THE AREA.
&&
KEDSpecial weather statement, Mar 31, 6:59 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 659 AM CDT MON MAR 31 2008 KSZ095-096-099-100-311230- LABETTE-MONTGOMERY-NEOSHO-WILSON- 659 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON COUNTIES... AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM INDEPENDENCE TO EAST OF CHANUTE... MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CDB
Special weather statement, Mar 31, 7:15 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 AM CDT MON MAR 31 2008 KSZ096-100-311245- LABETTE-NEOSHO- 715 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES... AT 710 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR 10 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Mar 31, 8:20 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 820 AM CDT MON MAR 31 2008 KSZ092-311345- SUMNER- 820 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG COLD FRONT MOVING THROUGH SUMNER COUNTY ALONG INTERSTATE 35. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT WHICH MAY PRODUCE SOME WIND GUSTS OF 50 TO 55 MPH. BOWMAN
Local storm report, Mar 31, 8:24 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD PARSONS 37.34N 95.27W
03/31/2008 LABETTE KS AMATEUR RADIO
FLOODING REPORTED IN AND AROUND PARSONS. HIGH WATER
AFFECTING SOME PROPERTIES.
&&
KEDLocal storm report, Mar 31, 9:22 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL 6 SE NEODESHA 37.38N 95.60W
03/31/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Mar 31, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 42 min |
| Mar 31, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 20 min |
| Mar 31, 6:41 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk | 34 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 20 min |
| Mar 31, 8:36 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 24 min |
| Mar 31, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 33 min |
| Mar 31, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 22 min |
| Mar 31, 10:36 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.